Volume 6, Issue 4 (11-2019)                   J. Res. Orthop. Sci. 2019, 6(4): 25-30 | Back to browse issues page

DOI: 10.32598/JROS.6.4.67


XML Print


1- Bone and Joint Reconstruction Research Center, Shafa Orthopedic Hospital, Iran University of Medical Sciences, Tehran, Iran.
Abstract:   (272 Views)
Bisphosphonates, more particularly alendronate, are a popular category of drugs in the treatment of postmenopausal and corticosteroid-induced osteoporosis. The present study contends that the long-term consumption of bisphosphonates causes not only subtrochanteric and femoral shaft fractures but also pathological fractures at other musculoskeletal sites. This report presents a rare case of alendronate-induced pathological metatarsal fracture in a 59-year-old female with a history of cuboid fracture following a twisting with abnormal Bone Mineral Density (BMD) (T score: −3.5; lumbar spine and −2.6; proximal femur).
Full-Text [PDF 1862 kb]   (120 Downloads) |   |   Full-Text (HTML)  (744 Views)  
Type of Study: Case Report | Subject: Knee surgery
Received: 2019/05/3 | Accepted: 2019/12/25 | Published: 2019/12/25